Alert archive / New Mexico / Flash Flood Warnings in 2008

Flash Flood Warning 60, NWS Albuquerque, NM

August 16, 2008Harding County, Quay County, San Miguel County, New Mexico

NWS Albuquerque, NM issued this flash flood warning at Aug 16, 2008, 10:23 PM MDT for Harding County, Quay County, San Miguel County, New Mexico. It was in force for 112 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 16, 2008, 10:23 PM MDT (04:23 UTC)
Expired
Aug 17, 2008, 12:15 AM MDT
In force
112 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon
Flood severity
None

Counties Harding County, NM, Quay County, NM, San Miguel County, NM

The radar

The Cannon AFB radar (KFDX), 55 km from the middle of the area, began a volume at 04:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 16, 10:40 PM MDTFLASH FLOODTucumcari, NMONE HOME FLOODED. MAJOR STREET FLOODING WITH SEVERAL VEHICLES GETTING STUCK.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 4.4 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2008-08-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2008-08-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-77 J/kg
Mixed-layer LCL
759 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
8 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KABQ 170423
FFWABQ
NMC021-037-047-170615-
/O.NEW.KABQ.FF.W.0060.080817T0423Z-080817T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1023 PM MDT SAT AUG 16 2008

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL QUAY COUNTY IN EAST CENTRAL NEW MEXICO
  EXTREME SOUTHEASTERN HARDING COUNTY IN NORTHEAST NEW MEXICO
  EXTREME SOUTHEASTERN SAN MIGUEL COUNTY IN NORTHEAST NEW MEXICO

* UNTIL 1215 AM MDT

* AT 1013 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM A LINE OF THUNDERSTORMS BETWEEN TUCUMCARI
  AND LOGAN...MOVING SOUTHEAST AT 12 MPH. RAINFALL AMOUNTS WILL
  RANGE BETWEEN 1 TO 2 INCHES. THE HEAVIEST RAIN WILL OCCUR
  THROUGH 11 PM. CONSIDERABLE STREET FLOODING IS EXPECTED
  IN TUCUMCARI AS WELL AS DRAINAGES SUCH AS PAJARITO CREEK AND
  AREAS NEAR LOGAN. 

DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROADWAY. MANY FLASH
FLOOD DEATHS OCCUR IN AUTOMOBILES.

LAT...LON 3519 10401 3541 10341 3509 10304 3473 10395

$$

50
2 follow-up statements
000 
WGUS75 KABQ 170525
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1125 PM MDT SAT AUG 16 2008

NMC021-037-047-170615-
/O.CON.KABQ.FF.W.0060.000000T0000Z-080817T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HARDING-QUAY-SAN MIGUEL-
1125 PM MDT SAT AUG 16 2008

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 AM MDT FOR
EXTREME SOUTHEASTERN SAN MIGUEL...CENTRAL QUAY AND EXTREME
SOUTHEASTERN HARDING COUNTIES...

AT 1115 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF THUNDERSTORMS PRODUCING VERY HEAVY RAIN. COMMUNITIES
AFFECTED INCLUDE RAGLAND...SAN JON AND LOGAN. THE LINE OF STORMS WAS
MOVING SOUTHEAST AT 15 MPH. 

TUCUMARI AIRPORT HAS RECEIVED 1.17 INCHES IN AROUND A HOURS TIME. 
AN ADDITIONAL TENTH TO HALF AN INCH WILL BE POSSIBLE THROUGH THE 
NEXT HOUR IN THE GREATER TUCUMARI AREA. 

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAINFALL
WAS CONTINUING OVER THE WARNED AREA. ADDITIONAL FLASH FLOODING IS
EXPECTED.

LAT...LON 3519 10401 3541 10341 3509 10304 3473 10395

$$

50
000 
WGUS75 KABQ 170611
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1211 AM MDT SUN AUG 17 2008

NMC021-037-047-170621-
/O.EXP.KABQ.FF.W.0060.000000T0000Z-080817T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HARDING-QUAY-SAN MIGUEL-
1211 AM MDT SUN AUG 17 2008

...FLASH FLOOD WARNING WILL EXPIRE AT 1215 AM MDT FOR EXTREME
SOUTHEASTERN SAN MIGUEL...CENTRAL QUAY AND EXTREME SOUTHEASTERN
HARDING COUNTIES...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE RAINFALL WAS
ENDING ACROSS THE WARNED AREA...AND THE FLASH FLOOD THREAT WAS
DIMINISHING. SOME MINOR FLOODING MAY CONTINUE...BUT THE THREAT FOR
FLASH FLOODING IS ENDING. THUS...THE FLASH FLOOD WARNING HAS BEEN
ALLOWED TO EXPIRE.

LAT...LON 3519 10401 3541 10341 3509 10304 3473 10395

$$

34

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Aug 16, 2:49 PM MDT, 7 hours 34 minutes earlier.

Area forecast discussion, Aug 16, 2:49 PM MDT, 7 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
249 PM MDT SAT AUG 16 2008

.DISCUSSION...
IN THE SHORT TERM (TONIGHT-MONDAY)...MODEL CONSENSUS IS GOOD ON THE
578H5 CUTOFF LOW OVER NORTHEAST COLORADO.  NAM...GFS...ECMWF ALL
FORECAST THE UPPER LOW TO MOVE SLOWLY SOUTHEAST THROUGH COLORADO
INTO NORTHEAST NEW MEXICO AND THE TEXAS/OKLAHOMA PANHANDLES BY
MONDAY MORNING. THIS DYNAMIC COLD UPPER LOW GENERATED A DUSTING
SNOWFALL AT THE I-70 EISENHOWER TUNNEL IN COLORADO THIS MORNING.  AS
THIS UPPER LOW WILL ONCE AGAIN PROVIDE THE GEOSTROPHIC DYNAMICS TO
TRIGGER STRONG STORMS THROUGH EASTERN NEW MEXICO...WITH A FOCUS ON
ON THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN FROM THE SANGRE DE
CRISTOS TO THE SACRAMENTOS.  EXPECT STORMS TO ONCE AGAIN FIRE ALONG
THE EAST SLOPES THEN MOVE OUT INTO THE PLAINS.  A FLASH FLOOD WATCH
IS IN PLACE UNTIL LATE THIS EVENING...GIVEN THE EXPECTED HEAVY
RAINFALL ACROSS EASTERN PLAINS.  THE WESTERN MOUNTAINS WILL ALSO SEE
SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING AS AMPLE
BOUNDARY LAYER MOISTURE HAS PENETRATED TO THE CONTINENTAL DIVIDE ON
A MODERATE EASTERLY SURFACE FLOW. ONCE AGAIN...AN ENHANCED WESTERLY
UPPER LEVEL FLOW WILL GENERATE GRAVITY WAVES IN THE LEE OF OUR
NORTH-SOUTH EXTENDING CENTRAL MOUNTAINS...FURTHER ENHANCING
INSTABILITY AND PROVIDING A TRIGGER MODE FOR INITIATING STRONG
CONVECTION...THIS AFTERNOON AND EVENING AS WELL AS TOMORROW.

GIVEN THE CONTINUED THREAT FOR HEAVY RAIN...EXCEEDING 1 TO 2 INCHES
AN HOUR...FOR THIS AFTERNOON...WE HAVE CONTINUED THE FLASH FLOOD
WATCH.  ABQ 12Z PWAT IS UP TO 1.03 INCHES....EPZ IS 1.36 INCHES.
ABQ 12Z MEX/MET POP GUIDANCE INDICATES 75/47 POP TODAY 84/52 POP
SUNDAY AND 39/27 POP MONDAY. MAY HAVE TO EXTEND THE FLASH FLOOD
WATCH INTO SUNDAY.  EXPECT ANOTHER AFTERNOON AND EVENING OF ACTIVE
CONVECTIVE WEATHER WITH NUMEROUS SHOWERS AND THUNDERSTORMS..ACROSS
EASTERN NEW MEXICO AND THE HIGHER TERRAIN IN THE WEST. ON SUNDAY...
WITH THE UPPER LOW NEAR OK-TX PANHANDLES THE BULK OF THE CONVECTIVE
ACTIVITY WILL SHIFT TO THE EAST INTO WEST TEXAS.  HOWEVER...EXPECT
SUFFICIENT MOISTURE AND INSTABILITY TO REMAIN FOR ANOTHER ROUND OF
CONVECTION ON MONDAY...ALTHOUGH IT SHOULD NOT BE AS WIDESPREAD.
SNOW FLURRIES WITH A LIGHT DUSTING OF SNOW IS POSSIBLE AROUND 12,000
FEET IN THE SANGRE DE CRISTO MOUNTAINS EARLY MONDAY MORNING AS THE
COLD UPPER LOW TRAVERSES NORTHEAST NEW MEXICO.

IN THE LONG TERM (MONDAY NIGHT-SATURDAY)...THE 500 MB CUTOFF UPPER
LOW CONTINUE TO DRIFT EAST TOWARDS NORTHEAST TEXAS BY WEDNESDAY AS A
HIGH PRESSURE RIDGE BUILDS INTO NEW MEXICO FROM THE WEST THROUGH
THURSDAY. THE DRIER AIR MASS FROM THE WEST WILL BRING A RETURN TO
MOSTLY SUNNY SKIES AND LIMIT CONVECTIVE ACTIVITY TO HIGHER TERRAIN.
ON FRIDAY AND SATURDAY...HIGH PRESSURE RIDGE PERSISTS IN PLACE OVER
NEW MEXICO AND BUILDS AS A LONG WAVE TROUGH TRAVERSES FROM THE
PACIFIC NORTHWEST INTO THE NORTHERN PLAINS.  THURSDAY THROUGH
SATURDAY...MAX/MIN TEMPS AND POPS RETURN TO CLIMATE NORMS.

BENNETT

&&

.AVIATION...
WIDESPREAD SHOWERS AND THUNDERSTORMS WILL BE THE RULE OVER CENTRAL
AND EASTERN NEW MEXICO TODAY...WITH LESSER ACTIVITY WITHIN THE FOUR
CORNERS REGION. MANY OF THESE STORMS WILL BE CAPABLE OF PRODUCING
GUSTY WINDS...HEAVY RAINFALL AND FREQUENT LIGHTNING. STORMS WITHIN
THE RIO GRANDE VALLEY EARLY THIS AFTERNOON ARE ALREADY EXHIBITING
MICROBURST CHARACTERISTICS. AS THUNDERSTORMS TRACK EAST ACROSS THE
REGION...THEY COULD PRODUCE MVFR CONDITIONS. ANTICIPATE WIDESPREAD
IFR/LIFR VIS/CIGS ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN THIS
EVENING/OVERNIGHT...WITH SOME OF THIS ACTIVITY TRYING TO MOVE INTO
THE UPPER RIO GRANDE VALLEY. EAST CANYON WINDS WILL DEVELOP AGAIN...
WITH SPEEDS RANGING FROM 15 TO 25 KNOTS WITH GUSTS UP TO 35 KNOTS.
DO NOT ANTICIPATE AN AWW ISSUANCE TONIGHT...BUT EVENING SHIFT WILL
NEED TO MONITOR SITUATION CLOSELY. RESTRICTING CONDITIONS SHOULD BE
SLOW TO ERODE TOMORROW MORNING/EARLY AFTERNOON.

NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. DPORTER

&&

.FIRE WEATHER...
COOLER READINGS AND HIGHER HUMIDITIES ARE PROGGED ALONG AND EAST OF
THE CENTRAL MOUNTAIN CHAIN FOR THE NEXT COUPLE OF DAYS AS AN UPPER
LEVEL LOW SLOWLY TRACKS FROM SOUTHWEST CO TOWARD WEST CENTRAL TX.
WIDESPREAD WETTING RAINS ARE ANTICIPATED THIS AFTERNOON AND EVENING
ACROSS MUCH OF THE FORECAST AREA...THOUGH LESSER ACTIVITY WITHIN THE
NW ZONES. FOR SUNDAY/MONDAY...THUNDERSTORMS PRODUCING HEAVY RAINFALL
WILL BE FOCUSED OVER EASTERN NM AS DRIER AIR FILTERS INTO THE WEST...
ULTIMATELY REDUCING THE CHANCES FOR SIGNIFICANT PRECIPITATION WEST
OF THE CENTRAL MTN CHAIN. SOME UNCERTAINTY STILL EXISTS ON WHEN THE
UPPER LOW WILL DEPART TX...ALTHOUGH IT DOES APPEAR THAT THE THREAT
FOR WIDESPREAD PRECIPITATION IN ERN NM SHOULD GRADUALLY DIMINISH BY
MID-WEEK. DPORTER

DPORTER

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  57  87  54  91 /  30  10   5   5
GALLUP..........................  53  85  48  86 /  30  10   5   5
GRANTS..........................  53  85  48  86 /  40  10  10  10
GLENWOOD........................  60  89  57  91 /  40  20  20  20
CHAMA...........................  40  72  38  78 /  40  20  20  10
LOS ALAMOS......................  47  75  46  79 /  50  30  20  20
RED RIVER.......................  38  63  34  68 /  60  50  40  30
TAOS............................  46  74  44  80 /  50  50  30  20
SANTA FE........................  52  77  50  80 /  60  50  30  30
SANTA FE AIRPORT................  53  79  51  82 /  50  40  30  20
ESPANOLA........................  50  82  50  83 /  50  30  30  20
ALBUQUERQUE HEIGHTS.............  63  84  61  87 /  50  30  30  20
ALBUQUERQUE VALLEY..............  61  86  57  88 /  50  30  20  20
ALBUQUERQUE FOOTHILLS...........  59  83  55  85 /  50  30  30  20
ALBUQUERQUE WEST MESA...........  61  85  58  87 /  50  30  20  10
SOCORRO.........................  60  87  57  88 /  50  20  30  20
SANDIA PARK/CEDAR CREST.........  48  76  43  78 /  50  30  30  20
MORIARTY/ESTANCIA...............  52  80  49  82 /  60  40  30  30
CARRIZOZO.......................  56  82  53  83 /  50  30  40  30
RUIDOSO.........................  51  73  47  74 /  50  40  40  30
RATON...........................  49  69  46  76 /  60  60  40  30
LAS VEGAS.......................  47  71  46  76 /  60  60  40  30
ROY.............................  54  70  52  75 /  70  60  50  30
CLAYTON.........................  53  69  52  75 /  70  60  60  30
SANTA ROSA......................  55  78  53  83 /  70  50  50  30
TUCUMCARI.......................  57  76  55  80 /  70  60  60  40
FORT SUMNER.....................  58  79  59  82 /  70  50  60  30
CLOVIS..........................  59  76  57  80 /  70  50  60  40
PORTALES........................  58  77  58  81 /  70  50  60  40
ROSWELL.........................  64  82  62  84 /  70  40  50  30

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES...
NMZ004>007-010>013-016>021-026.

&&

01/46
Hazardous weather outlook, Aug 16, 6:00 AM MDT, 16 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT SAT AUG 16 2008

NMZ001>021-026-171200-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS-
CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY-
FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY-
HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
LOWER RIO GRANDE VALLEY-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS-
NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY-
ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY-
WEST CENTRAL MOUNTAINS-
600 AM MDT SAT AUG 16 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

STRONG THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT
ACROSS MUCH OF NORTHERN AND CENTRAL NEW MEXICO. THESE STORMS WILL
BE CAPABLE OF SMALL HAIL AND GUSTY WINDS...HOWEVER...AN ISOLATED
SEVERE STORM CAN NOT BE RULED OUT. IN ADDITION...A FLASH FLOOD
WATCH IS IN EFFECT UNTIL LATE TONIGHT FOR AREAS ALONG AND EAST OF
THE CENTRAL MOUNTAIN CHAIN. PLEASE SEE THE FLASH FLOOD WATCH
PRODUCT FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

STRONG STORMS ARE POSSIBLE AGAIN SUNDAY AFTERNOON AND EVENING
ACROSS THE EASTERN PLAINS. THESE STORMS WILL BE CAPABLE OF HEAVY
RAIN...SMALL HAIL AND GUSTY WINDS...THOUGH AN ISOLATED SEVERE STORM
CAN NOT BE RULED OUT.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER OR
FLOODING TO THEIR LOCAL LAW ENFORCEMENT OR THE NATIONAL WEATHER
SERVICE AT 1.888.386.7637.

34

In the hours before

Special weather statement, Aug 16, 6:01 PM MDT, 4 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
601 PM MDT SAT AUG 16 2008

NMZ010-011-015-170030-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-LOWER RIO GRANDE
VALLEY-SANDIA/MANZANO MOUNTAINS-
601 PM MDT SAT AUG 16 2008

...STRONG THUNDERSTORM MOVING OVER EASTERN SOCORRO COUNTY...

AT 559 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 12 MILES WEST OF BINGHAM.
MOVEMENT WAS SOUTHEAST AT 25 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE HIGHWAY 380 NEAR
BINGHAM AND RURAL EASTERN SOCORRO COUNTY.

MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.

THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION.

19
Special weather statement, Aug 16, 6:45 PM MDT, 3 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
645 PM MDT SAT AUG 16 2008

NMZ008-170130-
WEST CENTRAL MOUNTAINS-
645 PM MDT SAT AUG 16 2008

...STRONG THUNDERSTORM MOVING OVER NORTHERN CIBOLA COUNTY...

AT 642 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER NEAR GRANTS. MOVEMENT WAS EAST
AT 15 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE ACOMITA LAKE...CUBERO...
ENCINAL...MCCARTYS...NEW LAGUNA AND NORTH ACOMITA VILLAGE.

THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION.
Special weather statement, Aug 16, 6:46 PM MDT, 3 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
646 PM MDT SAT AUG 16 2008

NMZ016-017-170115-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-LINCOLN COUNTY HIGH
PLAINS/HONDO VALLEY-
646 PM MDT SAT AUG 16 2008

...STRONG THUNDERSTORM MOVING OVER SOUTHWEST LINCOLN COUNTY...

AT 642 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 9 MILES NORTH OF THREE RIVERS.
MOVEMENT WAS EAST AT 8 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE OSCURO.

MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAY 54 AS THIS STORM MOVES THROUGH THE
AREA.

THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION.

19
Local storm report, Aug 16, 7:23 PM MDT, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
723 PM MDT SAT AUG 16 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     HAIL             SOCORRO                 34.06N 106.90W
08/16/2008  M0.75 INCH       SOCORRO            NM   TRAINED SPOTTER

&&
Special weather statement, Aug 16, 7:52 PM MDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
752 PM MDT SAT AUG 16 2008

NMZ002-008>010-170245-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHWEST MOUNTAINS
INCLUDING JEMEZ-SANDIA/MANZANO MOUNTAINS-WEST CENTRAL MOUNTAINS-
752 PM MDT SAT AUG 16 2008

...STRONG THUNDERSTORMS APPROACHING ALBUQUERQUE METRO AREA...

AT 750 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 50
MPH...BRIEF HEAVY RAIN AND PEA SIZE HAIL 15 MILES NORTHWEST OF
PARADISE HILLS. THESE STORMS ARE ALSO CAPABLE OF PRODUCING DEADLY
CLOUD TO GROUND LIGHTNING. MOVEMENT WAS SOUTHEAST AT 20 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE ALAMEDA...CORRALES...LOS
RANCHOS DE ALBUQUERQUE...NORTH VALLEY...RIO RANCHO AND SANDIA
HEIGHTS.

THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION.
Special weather statement, Aug 16, 8:39 PM MDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
839 PM MDT SAT AUG 16 2008

NMZ006-012-170345-
CONCHAS LAKE/GUADALUPE COUNTY-HARDING COUNTY-
839 PM MDT SAT AUG 16 2008

...STRONG THUNDERSTORM MOVING OVER EASTERN SAN MIGUEL COUNTY...

AT 835 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 10 MILES EAST OF CONCHAS.
MOVEMENT WAS EAST AT 11 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE BELL RANCH.

THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION.

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 16, 6:12 PM MDTSevere Thunderstorm WarningABQLincoln, Socorro48 min
Aug 16, 6:57 PM MDTAreal Flood AdvisoryABQHarding, Mora, Union2 hr
Aug 16, 7:58 PM MDTAreal Flood AdvisoryABQHarding, Mora, San Miguel2 hr
Aug 16, 8:56 PM MDTAreal Flood AdvisoryABQHarding, Quay, Union2 hr
Aug 16, 9:18 PM MDTAreal Flood AdvisoryABQGuadalupe, Harding, Quay, San Miguel117 min
Aug 16, 11:24 PM MDTAreal Flood AdvisoryABQHarding, Quay, Union111 min
Aug 17, 12:19 AM MDTAreal Flood AdvisoryABQCurry, De Baca, Guadalupe, Quay, Roosevelt116 min
Aug 17, 1:14 AM MDTAreal Flood AdvisoryABQQuay, Union2 hr
Aug 17, 2:16 AM MDTAreal Flood AdvisoryABQChaves, Curry, Quay, Roosevelt3 hr
Aug 17, 5:14 AM MDTAreal Flood AdvisoryABQChaves, Curry, Roosevelt106 min
Aug 17, 1:14 PM MDTSevere Thunderstorm WarningABQLos Alamos, Rio Arriba, Sandoval, Santa Fe61 min
Aug 17, 2:06 PM MDTSevere Thunderstorm WarningABQSan Miguel, Santa Fe54 min
Aug 17, 2:30 PM MDTSevere Thunderstorm WarningABQUnion60 min
Aug 17, 3:09 PM MDTSevere Thunderstorm WarningABQBernalillo, Cibola, Valencia66 min
Aug 17, 3:29 PM MDTSevere Thunderstorm WarningABQUnion61 min
Aug 17, 3:39 PM MDTTornado WarningABQBernalillo, Valencia51 min
Aug 17, 4:00 PM MDTSevere Thunderstorm WarningABQSan Miguel, Santa Fe60 min
Aug 17, 4:11 PM MDTTornado WarningABQSocorro, Torrance, Valencia49 min
Aug 17, 4:28 PM MDTAreal Flood AdvisoryABQSan Miguel, Santa Fe92 min
Aug 17, 4:28 PM MDTTornado WarningABQSan Miguel, Santa Fe47 min
Aug 17, 4:30 PM MDTFlash Flood WarningABQSocorro, Valencia90 min
Aug 17, 4:33 PM MDTAreal Flood AdvisoryABQColfax, Guadalupe, Harding, Mora, San Miguel87 min
Aug 17, 4:43 PM MDTSevere Thunderstorm WarningABQUnion62 min
Aug 17, 4:55 PM MDTSevere Thunderstorm WarningABQGuadalupe, San Miguel65 min
Aug 17, 4:59 PM MDTTornado WarningABQSocorro, Torrance, Valencia46 min
Aug 17, 5:09 PM MDTTornado WarningABQSan Miguel, Santa Fe51 min
Aug 17, 5:16 PM MDTSevere Thunderstorm WarningABQSocorro, Torrance, Valencia59 min
Aug 17, 5:30 PM MDTSevere Thunderstorm WarningABQMora, San Miguel60 min
Aug 17, 5:33 PM MDTSevere Thunderstorm WarningABQUnion57 min
Aug 17, 5:40 PM MDTTornado WarningABQGuadalupe, San Miguel50 min
Aug 17, 5:46 PM MDTTornado WarningABQSocorro, Torrance44 min

Nearby

Flash Flood Warnings in New Mexico, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.